Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 148, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2005, 4:10 PM CDT for Calhoun County, Jersey County, Illinois. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 4:10 PM CDT (21:10 UTC)
- Expired
- Jun 13, 2005, 5:00 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:45 PM CDT | HAIL 0.75 | Nutwood, IL | |
| Jun 13, 4:50 PM CDT | HAIL 0.75 | Fieldon, IL | |
| Jun 13, 5:05 PM CDT | HAIL 1.75 | Jerseyville, IL | |
| Jun 13, 5:05 PM CDT | HAIL 1.75 | Jerseyville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132110
SVRLSX
ILC013-083-132200-
/O.NEW.KLSX.SV.W.0148.050613T2110Z-050613T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS
JERSEY COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 500 PM CDT
* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES SOUTHWEST OF HARDIN...OR ABOUT 10 MILES
NORTH OF ST. PAUL...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARDIN
JERSEYVILLE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3923 9018 3921 9017 3899 9044 3894 9066
3915 9071 3922 9061 3913 9062 3912 9061
3918 9056 3916 9050 3917 9032 3922 9029
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 132126
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 PM CDT MON JUN 13 2005
ILC013-083-132200-
/O.CON.KLSX.SV.W.0148.000000T0000Z-050613T2200Z/
JERSEY IL-CALHOUN IL-
426 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
CALHOUN AND JERSEY COUNTIES...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE OVER BATCHTOWN...MOVING NORTHEAST AT 25
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NUTWOOD...HARDIN...FIELDON...OTTERVILLE...MCCLUSKY AND JERSEYVILLE.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3901 9016 3901 9026 3892 9031 3898 9049
3896 9065 3916 9069 3919 9065 3921 9061
3912 9061 3918 9057 3917 9032 3922 9030
3922 9021 3925 9016
$$
CARNEY000
WWUS53 KLSX 132145
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT MON JUN 13 2005
ILC013-132155-
/O.CAN.KLSX.SV.W.0148.000000T0000Z-050613T2200Z/
CALHOUN IL-
445 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY.
LAT...LON 3902 9016 3902 9025 3893 9031 3899 9046
3899 9056 3911 9061 3918 9056 3916 9050
3917 9032 3922 9029 3922 9020 3924 9016
$$
ILC083-132200-
/O.CON.KLSX.SV.W.0148.000000T0000Z-050613T2200Z/
JERSEY IL-
445 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
JERSEY COUNTY...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE OVER FIELDON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
OTTERVILLE...JERSEYVILLE...MCCLUSKY AND DELHI.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3902 9016 3902 9025 3893 9031 3899 9046
3899 9056 3911 9061 3918 9056 3916 9050
3917 9032 3922 9029 3922 9020 3924 9016
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 13, 1:45 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT MON JUN 13 2005 .DISCUSSION... LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT REGION. MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z. HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST AREA. H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE BUILDING INTO THE GREAT PLAINS. IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE 12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC COAST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Jun 13, 3:45 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON JUN 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE EVENING HOURS ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION. WHILE MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO PRODUCE SOME THUNDERSTORMS. HOWEVER...NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jun 13, 3:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL QUINCY 39.93N 91.39W
06/13/2005 1.00 INCH ADAMS IL TRAINED SPOTTER
VARIED FROM PEAS TO QUARTERS
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:40 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 50 min |
| Jun 13, 3:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 52 min |
| Jun 13, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion | 48 min |
| Jun 13, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 18 min |
| Jun 13, 4:48 PM CDT | Tornado Warning | LSX | Jersey | 27 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 49 min |
| Jun 13, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 33 min |
| Jun 13, 5:12 PM CDT | Tornado Warning | LSX | Jersey, Macoupin | 63 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 34 min |
| Jun 13, 5:33 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 27 min |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 48 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 31 min |
| Jun 13, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 39 min |
| Jun 13, 6:21 PM CDT | Tornado Warning | LSX | Montgomery | 39 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 64 min |
| Jun 13, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.